Alert archive / Georgia / River Flood Warnings in 2008
River Flood Warning 11, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 11, 2008, 2:31 PM EST for Gordon County, Murray County, Whitfield County, Georgia. It took effect at Dec 12, 2008, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2008, 2:31 PM EST (19:31 UTC)
- In effect from
- Dec 12, 2008, 3:00 AM EST
- Expired
- Dec 12, 2008, 8:15 AM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Gordon County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at Tilton (TLNG1). The gauge peaked at 16.58 ft at Dec 13, 2008, 3:00 AM EST.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02387000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 111931 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 231 PM EST THU DEC 11 2008 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. GAC129-213-313-120931- /O.NEW.KFFC.FL.W.0011.081212T0800Z-081212T2100Z/ /TLNG1.1.ER.081212T0800Z.081212T1200Z.081212T1500Z.NO/ 231 PM EST THU DEC 11 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY GEORGIA HAS ISSUED A * FLOOD WARNING FOR THE CONASAUGA RIVER NEAR TILTON * FROM LATE TONIGHT UNTIL FRIDAY AFTERNOON * AT 2PM THURSDAY THE STAGE WAS...15.1 FEET AND RISING * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY FRIDAY AND CONTINUE TO RISE TO NEAR 18.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY LATE MORNING. * AT 18.0 FEET...MINOR FLOODING BEGINS OF THE WOODLAND AREAS ALONG THE RIVER. * MINOR FLOODING IS ABOUT TO OCCUR UPSTREAM NEAR ETON ON THE CONASAUGA RIVER. MINOR FLOODING IS ALREADY OCCURRING ON THE COAHULLA CREEK AT KEITHS MILL NEAR DALTON. THIS CREEK FLOWS INTO THE CONASAUGA RIVER UPSTREAM FROM TILTON. $$
2 follow-up statements
000 WGUS82 KFFC 112341 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 641 PM EST THU DEC 11 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES. CONASAUGA RIVER NEAR TILTON AFFECTING WHITFIELD...MURRAY...AND GORDON COUNTIES. SIGNIFICANT FLOODING BEING OBSERVED ALONG COHULLA CREEK AT KEITHS MILL NEAR DALTON .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM ARE ALREADY EXPERIENCING FLOODING AND OTHERS WILL. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC129-213-313-121341- /O.CON.KFFC.FL.W.0011.081212T0800Z-081212T2100Z/ /TLNG1.1.ER.081212T0800Z.081212T1200Z.081212T1500Z.NO/ 641 PM EST THU DEC 11 2008 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR TILTON * FROM THIS EVENING UNTIL FRIDAY AFTERNOON * AT 6PM THURSDAY THE STAGE WAS 15.8 FEET AND SLOWLY RISING * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 18.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MORNING FRIDAY. * AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF THE WOODLAND AREAS ALONG THE RIVER. * IN ADDITION...SIGNIFICANT FLOODING IS BEING OBSERVED ALONG COHULLA CREEK AT KEITHS MILL NEAR DALTON. THE CURRENT STAGE OF THE COHULLA CREEK AT KEITHS MILL IS 17.8 FEET. BANEFUL STAGE IS 16 FEET. THIS CREEK FLOWS INTO THE CONASAUGA RIVER UPSTREAM FROM TILTON. $$
000 WGUS82 KFFC 121315 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 AM EST FRI DEC 12 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC129-213-313-121345- /O.CAN.KFFC.FL.W.0011.000000T0000Z-081212T2100Z/ /TLNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 815 AM EST FRI DEC 12 2008 THE FLOOD WARNING IS CANCELLED FOR THE CONASAUGA RIVER NEAR TILTON * AT 08AM FRIDAY THE STAGE WAS 16.1 FEET AND IS CRESTING * FLOOD STAGE IS 18.0 FEET * AT 15.0 FEET...BANKFULL AND ACTION STAGE IS REACHED ALONG THE RIVER NEAR THE BRACKETT RIDGE ROAD BRIDGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 9:20 AM EST, 5 hours 11 minutes earlier.
Area forecast discussion, Dec 11, 9:20 AM EST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 920 AM EST THU DEC 11 2008 .UPDATE... WILL ISSUE A QUICK UPDATE THIS MORNING TO EXTEND WIND ADVISORY INTO EAST-CENTRAL GA TODAY. FRONT BEGINNING TO MOVE THROUGH WEST-CENTRAL GA IS PACKING A STRONGER PUNCH THAN EXPECTED...WITH WINDS GUSTING TO NEAR 60 MPH. WILL NOT GO WITH HIGH WIND WARNING AS I BELIEVE THIS TO BE AN ISOLATED GUST. STILL EXPECT WIND GUSTS APPROACHING 50 MPH WITH THE LEADING EDGE OF THE FRONT...BUT WEAKING AS IT MOVES ACROSS THE MIDDLE PART OF THE STATE. KMXX VAD WINDS SUGGEST ABUNDANT 40 KT WINDS WILL EASILY MIX DOWN POST-FRONT...AS WELL. LOW CENTER WILL TRACK JUST NORTH OF METRO ATL AREA AN ACROSS NORTHEAST GA. THIS WILL KEEP THE PUNCH OF THE FRONTAL WINDS MOSTLY ACROSS MID-STATE GA. .SHORT TERM /TODAY THROUGH SATURDAY/... SURFACE LOW IS DEVELOPING NICELY THIS MORNING...WITH THE VERY COLD UPPER LOW LOOKING QUITE IMPRESSIVE OVER SOUTHEAST TEXAS ON THE 00Z UA MAPS. COLD 850MB AIR IS PLUNGING SOUTH BEHIND THE UPPER LOW... AND VERY STRONG WAA AND STRONG LLJ AHEAD OF THE LOW AFFECTING MOST OF THE SOUTHEAST EARLY THIS MORNING. FIRST CONCERN IS HEAVY RAIN AND SEVERE POTENTIAL TODAY. MORE ON THE HEAVY RAIN IN THE HYDRO SECTION. MOST OF THE AREA IS UNDER A SLIGHT RISK TODAY...NOT TOTALLY SURPRISING GIVEN THE VERY STRONG LLJ...PROXIMITY OF THE UPPER LOW...AND STRONG SHEAR. NOT A LOT OF INSTABILITY TO WORK WITH...PROFILES WILL LOOK VERY MOIST ADIABATIC TODAY AND STORMS WILL LOOK VERY TROPICAL IN NATURE. HOWEVER...WITH THE AMOUNT OF SHEAR NOT MUCH INSTABILITY IS NEEDED TO EITHER BRING THE MOMENTUM DOWN TO THE SURFACE OR SPIN UP A QUICK TORNADO. HAVE CONTINUED TREND OF INCLUDING SEVERE IN THE GRIDS FOR PORTIONS OF THE DAY TODAY...FEEL THAT IT WILL BE VERY ISOLATED AT BEST BUT SINCE IT WAS ALREADY MENTIONED IT IS PROBABLY BEST TO REMAIN CONSISTENT. WINDS WILL STILL REMAIN FAIRLY STRONG TODAY...ESPECIALLY IN THE IMMEDIATE PROXIMITY OF THE LLJ AS THE UPPER LOW APPROACHES AND SURFACE LOW DEEPENS. WILL CONTINUE WIND ADVISORY THAT IS ALREADY OUT FOR PORTIONS OF WEST CENTRAL GEORGIA. TEMPERATURES TODAY WILL AGAIN BE TRICKY. WARM FRONT STRETCHING NORTHEAST OF THE SURFACE LOW WILL BE MOVING NORTHEAST WITH THE LOW AND COOLER AIR WILL BEGIN MOVING INTO NORTHWEST GEORGIA TODAY. AT AFD TIME...ROME IS 61 AND HUNTSVILLE IS 42...SO AGAIN SOME TEMPS IN NW GEORGIA MAY SEE A 12Z HIGH. IN OTHER AREAS DO NOT EXPECT MUCH CHANGE MUCH LIKE YESTERDAY...ALTHOUGH WITH CONTINUED STRONG SOUTHERLY FLOW MAY SEE SOME WARM UP JUST DUE TO INCREASING THETA- ES. NEXT ISSUE IS THE UPPER LOW. TROWAL SIGNATURE AND DEFORMATION ZONE CERTAINLY INDICATE THAT PORTIONS OF THE SOUTHEAST MAY GET A QUICK SHOT OF AN INCH OR TWO OF SNOW. HOWEVER...OUR AREA LOOKS LIKE IT WILL PROBABLY BE IN THE WARM SOUTHERLY FLOW A LITTLE TOO LONG FOR ANYTHING TOO SIGNIFICANT. NEW ECMWF IS COMING IN WITH A SLIGHTLY SLOWER TRACK...AS WELL AS SLIGHTLY FURTHER SOUTH...WHICH WOULD MEAN A LITTLE MORE MOISTURE FOR NORTH GEORGIA AS WELL AS PERHAPS COOLER TEMPS. HOWEVER GFS HAS BEEN FAIRLY CONSISTENT THE PAST COUPLE OF RUNS SO FOR NOW WILL GO WITH IT. COLD AIR...NEAR OR JUST ABOVE FREEZING...WILL MOVE IN TONIGHT AND RAIN MAY MIX OR BRIEFLY CHANGE OVER TO SNOW. AT THIS TIME...DO NOT EXPECT ANY ACCUMULATIONS BUT IF MOISTURE CAN LINGER IN LONG ENOUGH FOR MORE COLD AIR TO ARRIVE IT IS POSSIBLE THAT THE HIGHER ELEVATIONS MAY GET SOME. WILL RE-ISSUE SPS...OTHERWISE WILL LET THE DAY SHIFT RE- EVALUATE. MUCH COOLER FRIDAY INTO SATURDAY WITH HIGH PRESSURE BUILDING IN UNDERNEATH THE LARGE SURFACE TROUGH...THOUGH BY SATURDAY THE FLOW CHANGES TO NEAR ZONAL ALOFT. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WEAK RIDGING BUILDS IN JUST TO OUR EAST FOR THE EXTENDED AS THE SURFACE HIGH MOVES OFF THE EAST COAST...TRYING TO WEDGE AGAINST THE SOUTHERN APPALACHIANS. THIS KEEPS US ON THE COOL SIDE OF NORMAL...BUT NOT REMARKABLY SO. WEAK FRONT PROGGED TO AFFECT THE AREA TOWARD MID-WEEK AS A STRONG HIGH PUSHES OUT OF CANADA. GFS INDICATES A RIDGE OVER THE GULF FORCES THE HIGH TO SLIDE EAST ACROSS THE OHIO VALLEY...LEAVING US IN A BIT OF A WET PATTERN... THOUGH THE OTHER EXTENDED MODELS ARENT QUITE IN AGREEMENT. HAVE KEPT POPS ONLY AT SLIGHT CHANCE TO HINT AT THIS. && .HYDROLOGY... WIDESPREAD 2-3 FELL YESTERDAY...AND IN CENTRAL GEORGIA WEVE HAD SOME REPORTS OF OVER 6. WITH THE AFOREMENTIONED LLJ KICKING IN WITH STRONG MOISTURE TRANSPORT REMAINING OVER THE AREA...HAVE KEPT THE FLOOD WATCH FOR ALL THE AREA THROUGH 17Z. AS LONG AS UPSTREAM CONVECTION DOESNT CUT US OFF...THIS BRIEFLY HAPPENED IN NORTH GEORGIA AND ALABAMA OVERNIGHT AS CONVECTION FLARED UP IN THE FLORIDA PANHANDLE AND SOUTH GEORGIA...RAINFALL TOTALS SHOULD CONTINUE TO CLIMB. AS THE LOW APPROACHES...UPSLOPE ALONG THE SOUTHERN APPALACHIANS WILL BE A CONCERN AS WELL...SO HAVE EXTENDED THE FLOOD WATCH FOR NORTH GEORGIA THROUGH 00Z. && .AVIATION... WIDESPREAD LIFR TO IFR CIGS ACROSS THE CWA THIS MORNING WITH LITTLE IMPROVEMENT EXPECTED THROUGH THE MORNING. BROAD AREA OF LIGHT TO MODERATE RAIN ACCOMPANYING LOW PRESSURE SYSTEM AS IT MOVES NORTHEAST FROM THE FLORIDA PANHANDLE. SO FAR NO THUNDER NOTED IN THE AREA...BUT EMBEDDED TSTORMS STILL POSSIBLE AND WILL CONTINUE MENTION OF IN ALL TAFS. WILL SHOW A GRADUAL IMPROVEMENT IN CIGS LATE MORNING INTO THE AFTERNOON...WITH BASES LIFTING INTO MVFR RANGE MOST PLACES BY 18Z. VSBYS GENERALLY HOLDING IN MVFR RANGE (EXCEPT ATL WHERE TOWER IN CLOUDS)...BUT POSSIBLY LOWERING INTO IFR RANGE IN HEAVY SHOWERS/TSTORMS. MAY SEE CIGS LOWER BACK INTO IFR RANGE TONIGHT IN WRAP-AROUND...BUT CLEARING TOWARD FRIDAY MORNING. SOUTHEAST WINDS THIS MORNING...BECOMING MORE SOUTHWEST THIS AFTERNOON THEN FINALLY WEST TO NORTHWEST TONIGHT AS FRONT EXITS THE AREA. LOOK FOR SPEEDS TO PICKUP LATER THIS MORNING...CONTINUING INTO TONIGHT...10 TO 15 KTS WITH GUSTS UP TO 25 KTS STILL LOOK GOOD FOR MUCH OF THE AREA. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 39 55 29 55 / 100 40 5 5 5 ATLANTA 59 37 51 29 55 / 100 30 5 5 5 BLAIRSVILLE 56 33 47 26 49 / 100 60 5 5 5 CARTERSVILLE 56 35 49 26 52 / 100 30 0 5 5 COLUMBUS 61 38 57 30 55 / 100 20 0 5 5 GAINESVILLE 56 37 52 28 50 / 100 40 5 5 5 MACON 62 37 59 29 57 / 100 30 5 5 5 ROME 54 35 49 29 51 / 100 40 5 5 10 PEACHTREE CITY 59 36 53 27 55 / 100 30 5 5 5 VIDALIA 65 41 58 30 57 / 100 30 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD... CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS... HEARD...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES... LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART... SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. WIND ADVISORY FROM 7 AM THIS MORNING TO 2 AM EST FRIDAY FOR THE FOLLOWING ZONES: BARTOW...BIBB...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DEKALB...DOOLY...DOUGLAS...FAYETTE... FLOYD...GORDON...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... LAMAR...MACON...MARION...MERIWETHER...MONROE...MURRAY... MUSCOGEE...NEWTON...NORTH FULTON...PAULDING...PEACH...PICKENS... PIKE...POLK...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TAYLOR...TROUP...UPSON...WALKER... WEBSTER...WHITFIELD. FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE... DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL... JACKSON...LUMPKIN...MADISON...MURRAY...PICKENS...TOWNS...UNION... WALKER...WHITE...WHITFIELD. && 25
Hazardous weather outlook, Dec 11, 1:00 PM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 100 PM EST THU DEC 11 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 100 PM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG AND GUSTY WINDS EXPECTED THIS AFTERNOON AND TONIGHT. .SYNOPSIS... SURFACE LOW PRESSURE WILL MOVE ACROSS NORTH GEORGIA THIS AFTERNOON AND UP THE EASTERN SEABOARD TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE A PERIOD OF STRONG AND GUSTY WINDS OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .DISCUSSION... WINDS KICKED UP WITH THE PASSAGE OF A COLD FRONT EARLIER TODAY. AS THE LOW PRESSURE SYSTEM MOVES AWAY FROM GEORGIA...A STRONGER PRESSURE GRADIENT WILL MOVE OVER THE AREA TONIGHT INCREASING GUSTY WINDS OVER THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. BDL
In the hours before
Local storm report, Dec 11, 10:30 AM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLOOD 2 NE CORDELE 31.99N 83.75W
12/11/2008 CRISP GA EMERGENCY MNGR
HIGH WATER IN YARDS IN THE CEDAR LAKE AREA. WATER OVER
THE ROAD AT HIGHWAY 257 AND MIDWAY ROAD. SEVERAL OTHER
ROADS CLOSED IN THE AREA. DITCHES OVERFLOWING ACROSS THE
COUNTY. WIDESPREAD 6 TO 7 INCH RAINFALL.
0800 AM NON-TSTM WND DMG COLUMBUS 32.47N 84.97W
12/11/2008 MUSCOGEE GA BROADCAST MEDIA
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CITY.
STRONG GRADIENT WINDS WERE MOVING THROUGH THE COUNTY.
0900 AM TSTM WND DMG 3 NE HAWKINSVILLE 32.31N 83.44W
12/11/2008 PULASKI GA EMERGENCY MNGR
THREE TREES DOWN NORTHEAST OF HAWKINSVILLE.
0905 AM TSTM WND DMG 2 NE EASTMAN 32.22N 83.16W
12/11/2008 DODGE GA BROADCAST MEDIA
ONE OAK TREE DOWN.
0935 AM TSTM WND DMG GRAY 33.01N 83.54W
12/11/2008 JONES GA EMERGENCY MNGR
SEVERAL TREES DOWN IN AND NEAR GRAY.
&&
SKONARIKLocal storm report, Dec 11, 10:46 AM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 AM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 7 S MADISON 33.48N 83.48W
12/11/2008 MORGAN GA EMERGENCY MNGR
FEW TREES BLOCKING HIGHWAY 411 NEAR PUTNAM AND MORGAN
COUNTY LINE.
&&
SKONARIKLocal storm report, Dec 11, 10:50 AM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 AM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG 2 N EASTMAN 32.23N 83.18W
12/11/2008 DODGE GA BROADCAST MEDIA
A FEW LARGE TREES DOWN.
1015 AM TSTM WND DMG 7 S MADISON 33.48N 83.48W
12/11/2008 MORGAN GA EMERGENCY MNGR
A FEW TREES DOWNED AND BLOCKING HIGHWAY 411 AT THE
PUTNAM/MORGAN COUNTY LINE.
&&
SKONARIKSpecial weather statement, Dec 11, 11:16 AM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1116 AM EST THU DEC 11 2008 GAZ016-023-111645- 1116 AM EST THU DEC 11 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN HALL AND WHITE COUNTIES UNTIL 1145 AM EST... AT 1112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLERMONT...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NORTHERN HALL AND WHITE COUNTIES THROUGH 1145 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CLERMONT...CLEVELAND...LEAF...SAUTEE AND NACOOCHEE. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND SMALL TREES...AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Dec 11, 11:22 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1122 AM EST THU DEC 11 2008 GAZ016-023-111645- 1122 AM EST THU DEC 11 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN HALL AND WHITE COUNTIES UNTIL 1145 AM EST... AT 1117 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLERMONT...MOVING NORTH AT 60 MPH. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Dec 11, 11:42 AM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM TSTM WND DMG OAK PARK 32.36N 82.31W
12/11/2008 EMANUEL GA COUNTY OFFICIAL
1 TREE DOWN
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 10:22 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 44 hr |
| Dec 11, 12:57 AM EST | Areal Flood Warning | FFC | Crisp, Dooly, Stewart, Sumter, Webster, Wilcox | 6 hr |
| Dec 11, 6:32 AM EST | Areal Flood Warning | FFC | Crisp, Dooly, Houston, Macon, Pulaski, Schley and 3 more | 6 hr |
| Dec 11, 8:32 AM EST | Areal Flood Warning | FFC | Murray, Whitfield | 6 hr |
| Dec 11, 8:54 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Dodge, Houston, Jones and 3 more | 51 min |
| Dec 11, 10:36 AM EST | Severe Thunderstorm Warning | FFC | Clarke, Emanuel, Glascock, Greene, Hancock, Jackson and 10 more | 39 min |
| Dec 11, 11:00 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 11 hr |
| Dec 11, 11:04 AM EST | Severe Thunderstorm Warning | FFC | Jefferson | 26 min |
| Dec 11, 12:39 PM EST | Areal Flood Warning | FFC | Dooly, Sumter | 9 hr |
| Dec 11, 12:58 PM EST | River Flood Warning | FFC | Dade | 18 hr |
| Dec 11, 3:33 PM EST | Winter Weather Advisory | FFC | Catoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more | 5 hr |
| Dec 11, 5:02 PM EST | Areal Flood Warning | FFC | Jones | 6 hr |
Nearby
River Flood Warnings in Georgia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.